Alert archive / Montana / Wind Advisories in 2016
Wind Advisory 16, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Nov 14, 2016, 3:28 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2016, 3:28 AM MST (10:28 UTC)
- Expired
- Nov 14, 2016, 8:56 PM MST
- In force
- 17 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WWUS75 KBYZ 141028 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 328 AM MST MON NOV 14 2016 MTZ065-066-150400- /O.NEW.KBYZ.WI.Y.0016.161114T1028Z-161115T0400Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 328 AM MST MON NOV 14 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...TODAY THROUGH EARLY EVENING. STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 10 AM AND 5 PM. WINDS WILL DIMINISH THIS EVENING. * IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS...GUSTS TO 50 TO 60 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
2 follow-up statements
885 WWUS75 KBYZ 142112 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 212 PM MST MON NOV 14 2016 MTZ065-066-150400- /O.CON.KBYZ.WI.Y.0016.000000T0000Z-161115T0400Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 212 PM MST MON NOV 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. WINDS WILL DIMINISH TONIGHT. * IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS INCLUDES TRAVEL ON INTERSTATE 90 AT LIVINGSTON. * WINDS...GUSTS OF 50 TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
897 WWUS75 KBYZ 150356 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 856 PM MST MON NOV 14 2016 MTZ065-066-150500- /O.CAN.KBYZ.WI.Y.0016.000000T0000Z-161115T0400Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 856 PM MST MON NOV 14 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS ARE DECREASING ACROSS THE AREA THOUGH GUSTS TO 50 MPH ARE STILL POSSIBLE THROUGH MIDNIGHT. WINDS WILL BEGIN TO INCREASE AGAIN TUESDAY AFTERNOON. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:13 AM MST, 15 minutes earlier.
Area forecast discussion, Nov 14, 3:13 AM MST, 15 minutes before
Area Forecast Discussion
National Weather Service Billings MT
313 AM MST Mon Nov 14 2016
.SHORT TERM...valid for Tdy and Tue...
Short term models agree that unsettled W/SW flow will increase
carrying a series of weak disturbances across our region the next
couple of days. This will produce breezy/windy conditions at times
with periods of clouds and sprinkles/light showers at the lower
elevations...and a chance of rain/snow showers in the high
country. Our mild air mass of late sees little changes through
Tuesday, but may be influenced by additional cloud cover shaving a
few degrees off potential highs in some areas.
Our main forecast issue in the short term is high wind in the gap
flow areas and foothills. Winds along the foothills have been
increasing through the night as expected. Our local tools now suggest
about 60-70% chance of hitting advisory level winds today (58 mph
gusts or greater), which has trended up from yesterdays readings.
Thus, seems prudent to issue a wind advisory through about 11 pm
this evening. Strongest winds will be this morning through mid
afternoon. However, due to series of weak short waves moving
through it is plausible winds will be sporadic in strength
...increasing ahead of waves and decreasing just behind them. BT
.LONG TERM...valid for Wed...Thu...Fri...Sat...Sun...
Models continue to advertise a turn to cold/snowy weather by
Wednesday afternoon across western zones, shifting east through
the end of the week. Although models remain consistent in bringing
system into the region...uncertainty remains somewhat high due to
divergence in system strength.
The weather system is stronger with the GFS and its
ensembles...favoring a closed low lifting northeast across the
region into Friday. Wrap-around snow appear to impact the east
into Friday night.
The ECMWF is much faster...with an open trof quickly crossing the
region from Thursday into Friday morning...with development of low
holding off until reaching Minnesota border.
Model differences mainly impact wrap around precipitation/snow
potential for southeast Montana on Thursday night through Friday,
as the more consistent forecast up until that point is showing a
good shot of precipitation/snow for western and central areas
Wednesday night through Thursday. CIPS analogs through Thursday
are showing half an inch of precipitation in the central/west
which could be some 3 to 6 inches of snow at 10 to 1 ratios...and
heavier in the mountains and foothills. GEFS reforecast analogs
likewise support around half an inch of precipitation. Have kept
inherited pops in place for the most part...with only minor
adjustments for coordination purposes.
The system will be quite cold in either case...precip should be
primarily...if not all...snow. The only significant changes to the
forecast centered around cooling forecast temps through the
duration of the system passage. AAG
&&
.AVIATION...
VFR will prevail over the area today and tonight. Gusty SW
surface winds will affect KLVM...with gusts of 45 to 50 kt
expected to develop yet this morning...and persist through much of
the day. Winds will gust from 25 to 30 kt from KBIL E as well.
Expect some mountain obscurations over the Beartooths and
Absarokas throughout the day. AAG
&&
.PRELIMINARY POINT TEMP/POPS...
Tdy Tue Wed Thu Fri Sat Sun
-------------------------------------------------------
BIL 063 042/060 039/050 032/037 022/031 015/035 024/045
0/E 22/W 13/W 77/S 53/S 11/B 11/B
LVM 064 046/062 037/046 027/035 015/029 017/038 030/045
1/N 23/W 46/W 77/S 42/S 11/B 11/B
HDN 066 037/062 034/052 033/038 024/033 013/034 022/044
0/E 22/W 13/W 66/S 54/O 20/B 11/B
MLS 065 038/058 036/053 033/039 025/031 015/031 020/040
0/B 01/B 11/B 46/O 64/S 20/B 11/B
4BQ 067 036/060 033/055 032/040 025/031 012/035 020/042
0/B 00/B 01/B 47/O 64/O 20/B 11/B
BHK 063 035/055 032/053 031/039 024/029 012/031 018/037
0/B 00/B 11/B 35/O 64/S 30/B 01/B
SHR 066 036/063 034/053 031/039 022/030 013/038 024/045
0/E 00/B 01/B 56/S 64/S 20/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory in effect until 9 PM MST this evening FOR ZONES
65-66.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Nov 14, 3:17 AM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 317 AM MST MON NOV 14 2016 MTZ028>042-056>058-063>068-WYZ098-099-151030- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS- 317 AM MST MON NOV 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. * POTENTIAL IMPACTS: DRAMATIC WEATHER CHANGE TO WINTRY CONDITIONS. * TEMPERATURES: 20S AT NIGHT AND 30S DURING THE DAY. * SNOW: SIGNIFICANT SNOW POSSIBLE AT THE LOWER ELEVATIONS...WITH HEAVY SNOW POSSIBLE IN THE FOOTHILLS AND MOUNTAINS. * TIMING: WEDNESDAY NIGHT THROUGH FRIDAY WEST OF ROSEBUD COUNTY...THURSDAY NIGHT INTO SATURDAY EAST OF ROSEBUD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE. BEGIN PREPARATIONS TO MITIGATE ANY IMPACTS THAT COULD RESULT FROM THE HAZARDOUS WEATHER. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.